Hail, Kimball
- When
- June 21, 11:44 PM MST to 11:48 PM MST
- Where
- Kimball County, 12 mi SE of Kimball
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.117, -103.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 21, 7:28 PM MST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 828 PM MDT WED JUN 21 2006 .DISCUSSION...SHOWERS AND SOME THUNDERSTORMS CONTINUE TO FORM THIS EVENING AHEAD OF A SHORTWAVE TROUGH OVER CENTRAL WYOMING AT 02Z. NAM TIMING ON THE 250 MB VORTICITY LOOKED GOOD AT MID EVENING AND WAS THROUGH THE CWA BETWEEN 12Z AND 15Z. WILL KEEP A SCATTERED COVERAGE OF SHOWERS AND STORMS THROUGH THAT TIME AHEAD OF THE SHORTWAVE TROUGH...WITH IMPROVEMENT FROM WEST TO EAST. AT THIS TIME BELIEVE THAT MOST OF THE THUNDERSTORMS WILL END IN THE EARLY MORNING HOURS. OTHER FORECAST CONCERN FOR THE REST OF TONIGHT WILL BE THE POSSIBILITY OF LOWER CLOUDS AND FOG TO THE EAST OF THE LARAMIE RANGE AFTER 08Z OR SO. THE BOUNDARY LAYER HAS ALREADY BEEN MOISTENING THIS EVENING AND A SOUTHEAST WIND FLOW WILL BE OVER THAT PART OF THE CWA. THE NEGATIVE IS THE SHORTWAVE TROUGH AND ASSOCIATED SHOWERS TRYING TO KEEP THE LOWER LAYERS OF THE ATMOSPHERE MIXED. WILL KEEP CLOUDY SKIES AND AREAS OF FOG IN THE FORECAST FOR NOW FOR AREAS TO THE EAST OF THE LARAMIE RANGE LATER TONIGHT AND EARLY THURSDAY MORNING. && .PREVIOUS DISCUSSION (ISSUED AT 230 PM MDT JUN 21 2006) SHORT TERM...THROUGH FRIDAY. TYPICAL JUNE THUNDERSTORM PATTERN WILL PERSIST WITH UPSLOPE WINDS EAST OF THE LARAMIE RANGE AND WEST TO NORTHWEST FLOW ALOFT. FOR THIS AFTERNOON/EVENING THE NAM IS DEPICTING A SHARP THETA-E BOUNDARY RUNNING EAST-WEST JUST SOUTH OF SCOTTSBLUFF. THE SETUP IS SIMILAR TO YESTERDAY...BUT WITH A CAP IN PLACE SOUTH OF THE BOUNDARY...STORMS WILL BLOSSOM A LITTLE LATER. HAVE SEEN CUMULUS AND SOME SHOWERS SPROUT UP ON THE CONTINENTAL DIVIDE IN NORTHERN COLORADO IN THE PAST HOUR. THIS ACTIVITY WILL SPREAD EASTWARD...REACHING THE BEST INSTABILITY ON THE SOUTHERN PANHANDLE AT AROUND 5-6 PM. DEW POINTS RUNNING IN THE LOW TO MID 40S...5-10 DEGREES LOWER THAN YESTERDAY...SHOULD PREVENT A WIDESPREAD SEVERE OUTBREAK. THE SEVERE THREAT SHOULD END DURING THE EVENING...BUT SCATTERED STORMS ARE EXPECTED TO LINGER ALL NIGHT ACROSS THE PANHANDLE AS A LATE DISTURBANCE PASSES OVER THE REGION. EARLY MORNING RAIN MAY ALSO BE ENCOURAGED BY THE RIGHT REAR QUAD OF A STRENGTHENING JET STREAM. THE PATTERN CHANGES LITTLE TOMORROW AFTERNOON...SO ANOTHER ROUND OF PANHANDLE STORMS IS EXPECTED. FRIDAY FIGURES TO BE DRIER AS DOWNSLOPE WINDS TAKE OVER AND INITIATE A WARMING TREND. LONG TERM...FRI NIGHT THROUGH WED. NORTHWESTERLY FLOW ALOFT...IN VARIOUS DEGREES AND STRENGTHS...WILL PREVAIL THROUGH TUE. TUE AND WED THE UPPER FLOW WILL BECOME MORE WESTERLY. PAST EXPERIENCE HAS TAUGHT US THAT NORTHWESTERLY FLOW IN THE SUMMER HERE IS TRICKY...AND THAT EVEN THE MOST INNOCUOUS LOOKING SHORTWAVES CAN GENERATE RAIN. THE SURFACE PRESSURE GRADIENT WILL BE RELATIVELY RELAXED WHICH USUALLY MEANS THAT THE DIURNAL PATTERN OF SURFACE WINDS WILL BE TERRAIN DRIVEN...WHICH IN TURN MEANS THAT LIGHT UPSLOPE FLOW WILL DOMINATE DURING THE DAYTIME EACH DAY. WITH ADEQUATE MID AND LOW LEVEL MOISTURE NEAR THE FORECAST AREA...CANNOT RULE OUT A CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE STUCK IN A SUMMERTIME PATTERN OF HOMOGENEITY AND WILL BE WARMER THAN NORMAL THROUGH THE PERIOD. && .AVIATION...CEILINGS WILL LOWER TO MVFR EAST OF THE LARAMIE RANGE AFTER 08Z AND PERSIST UNTIL 15Z. MAIN QUESTION IS HOW LOW THE CEILING AND VISIBILITIES WILL BECOME AND EXACT TIMING DUE TO THE MOVEMENT OF THE SHORTWAVE TROUGH AND ASSOCIATED SHOWERS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 801 PM MDT WED JUN 21 2006 WYZ059-061>066-221130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 801 PM MDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL MOVE EAST OVER CARBON AND ALBANY COUNTIES THROUGH MIDNIGHT. THE STORMS WILL PRODUCE LIGHT RAIN AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS MOSTLY IN THE MOUNTAINS ON THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ019>021-054-055-WYZ067>070-221115- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 801 PM MDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE EAST OVER THE SOUTHEAST WYOMING PLAINS AND PORTIONS OF THE WESTERN NEBRASKA PANHANDLE THROUGH THE EARLY MORNING. THE STRONGEST STORMS WILL BE OVER EASTERN LARAMIE...KIMBALL AND CHEYENNE COUNTIES. THOSE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY EXCEPT NEXT MONDAY AND TUESDAY. SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY AND THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NEZ001>003-WYZ060-221115- SIOUX-DAWES-BOX BUTTE-NIOBRARA- 801 PM MDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE EAST OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE THROUGH THE EARLY MORNING. THE STORMS WILL NOT BE STRONG...WITH LIGHTNING...MODERATE RAINFALL AND WIND GUSTS TO 45 MPH POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY EXCEPT NEXT MONDAY AND TUESDAY. A FEW STORMS COULD BE QUITE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
The Cheyenne radar (KCYS), 109 km away, was scanning. The volume nearest the first event began at 06:41 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518327.